Alert archive / Arizona / Special Weather Statements in 2012
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Aug 6, 2012, 4:41 PM MST. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2012, 4:41 PM MST (23:41 UTC)
- Expired
- Aug 6, 2012, 5:45 PM MST
- In force
- 64 min
- Issued by
- NWS Tucson, AZ
The radar
The Phoenix radar (KIWA), 151 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 11.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2882 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
838 WWUS85 KTWC 062341 SPSTWC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 441 PM MST MON AUG 6 2012 AZZ501-502-070045- TOHONO O'ODHAM NATION INCLUDING SELLS AZ-WESTERN PIMA COUNTY INCLUDING AJO/ORGAN PIPE CACTUS NATIONAL MONUMENT AZ- 441 PM MST MON AUG 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PIMA COUNTY UNTIL 545 PM MST... AT 432 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 20 MILES NORTHEAST OF ORGAN PIPE NATIONAL MONUMENT...OR 41 MILES WEST OF SELLS...MOVING NORTHWEST AT 20 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...ORGAN PIPE NATIONAL MONUMENT...AJO...HICKIWAN...KUAKATCH...CHARCO 27...GUNSIGHT AND WHY. LAT...LON 3250 11293 3250 11222 3177 11242 3195 11303 TIME...MOT...LOC 2341Z 120DEG 24KT 3215 11259 $$ GL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 6, 1:37 PM MST, 3 hours 4 minutes earlier.
Area forecast discussion, Aug 6, 1:37 PM MST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 137 PM MST MON AUG 6 2012 .SYNOPSIS...ISOLATED TO SCATTERED THUNDERSTORMS AGAIN THIS EVENING BEFORE A SLIGHT DRYING TREND WILL BRING A LITTLE LESS THUNDERSTORM COVERAGE. OTHERWISE...STRONG HIGH PRESSURE ALOFT WILL RESULT IN HOT DAYTIME TEMPERATURES. && .DISCUSSION...STARTING TO SEE A FEW SHOWERS AND THUNDERSTORMS IN SANTA CRUZ COUNTY AND SOUTHEAST OF SELLS EARLY THIS AFTERNOON. STILL LOOKING AT THE MAIN AREAS OF CONCERN FOR STRONG THUNDERSTORMS BEING ACROSS CENTRAL PIMA AND SANTA CRUZ COUNTIES INITIALLY...THEN IMPACTING WESTERN PIMA. THE GREATER TUCSON AREA WILL BE RIGHT ALONG THE TRANSITION ZONE BETWEEN THE SLIGHTLY DRIER AND STABLE AIR TO THE EAST AND THE DEEPER MOISTURE TO THE WEST. ALSO...IT APPEARED THAT THE BEST UPPER LEVEL SUPPORT FROM THE INVERTED TROUGH MOVING THROUGH NORTHERN MEXICO WILL BE ACROSS THE WESTERN DESERTS. AFTER TONIGHT...MODELS CONTINUE TO BUILD THE UPPER HIGH OVER THE REGION WHICH SHOULD RESULT IN SOME DRYING AND SLIGHTLY WARMER HIGH TEMPERATURES. NOT SURE THERE WILL BE A PROLONG DOWN PERIOD OF THUNDERSTORM ACTIVITY AS THE UPPER HIGH MOVES TO A MORE FAVORABLE POSITION OVER SOUTHERN UTAH ON WEDNESDAY. THUS...WILL CALL FOR LESS THUNDERSTORM COVERAGE TUESDAY THEN INCREASE POP VALUES ON WEDNESDAY. FOR NOW...WILL JUST CALL FOR A STANDARD POP FORECAST AFTER WEDNESDAY. HIGH TEMPERATURES...ESPECIALLY ACROSS WESTERN PIMA COUNTY...WILL BE A CONCERN FOR WEDNESDAY AND POSSIBLY THURSDAY. LATER SHIFTS MAY NEED TO ISSUE A HEAT ADVISORY FOR THE LOWER WESTERN DESERTS ON WEDNESDAY. && .AVIATION...SCT-BKN 100-120 WITH ISOLD TO SCT SHRA/TSRA DVLPG THRU 07/06Z. WIND SPEEDS GENERALLY LESS THAN 10 KTS. WIND GUSTS UP TO 45 KTS NEAR THUNDERSTORMS THIS AFTERNOON AND EVENING. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THRU THE WEEK...THOUGH MAIN STORY WILL BE THE MODEST DRYING TREND AND HOTTER TEMPERATURES. THIS WILL RESULT IN RH VALUES CONTINUING TO DROP BELOW VALUES SEEN OVER THE LAST FEW WEEKS. WINDS WILL ALSO INCREASE SLIGHTLY LATE IN THE WEEK AS THE UPPER LEVEL HIGH REPOSITIONS OVER NRN AZ. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 6, 10:08 AM MST, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1008 AM MST MON AUG 6 2012 AZZ503>505-514-070400- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-CATALINA AND RINCON MOUNTAINS- 1008 AM MST MON AUG 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN RETURN TO THE AREA THIS AFTERNOON AND EARLY THIS EVENING. THUNDERSTORM COVERAGE WILL BE LESS THAN YESTERDAY...WITH THE BEST CHANCES JUST WEST OF THE AREA ACROSS CENTRAL AND WESTERN PIMA COUNTY. LOCALLY HEAVY RAINFALL AND STRONG WINDS WILL BE THE MAIN THREATS FROM SOME OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWER AND THUNDERSTORM COVERAGE WILL BEGIN TO DIMINISH SOMEWHAT. AS THIS HAPPENS...EXPECT HOT DAYTIME TEMPERATURES MOST OF THE WEEK. AFTERNOON HIGHS MAY NEAR RECORD LEVELS IN SOME LOCATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ501-502-515-070400- WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-BABOQUIVARI MOUNTAINS- 1008 AM MST MON AUG 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE AN ELEVATED RISK OF STRONG THUNDERSTORMS WITH HEAVY RAINFALL AND DAMAGING WINDS THIS AFTERNOON AND THIS EVENING. STORMS WILL DEVELOP ACROSS CENTRAL PIMA COUNTY AND NORTHERN SONORA MEXICO THIS AFTERNOON AND TRACK WEST AND NORTHWEST INTO THE EVENING HOURS. AREAS AROUND SELLS AND AJO COULD BE HIT THE HARDEST...WITH POWER OUTAGES POSSIBLE DUE TO STRONG THUNDERSTORM WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWER AND THUNDERSTORM COVERAGE WILL BEGIN TO DIMINISH SOMEWHAT. AS THIS HAPPENS...EXPECT HOT DAYTIME TEMPERATURES MOST OF THE WEEK. AFTERNOON HIGHS MAY NEAR RECORD LEVELS IN SOME LOCATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ506>513-070400- SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- 1008 AM MST MON AUG 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT A MORE STABLE ATMOSPHERE TODAY WILL RESULT IN LESS THUNDERSTORM ACTIVITY. ISOLATED THUNDERSTORMS WILL STILL DEVELOP IN THE MOUNTAINS WITH A FEW STRAY STORMS DRIFTING WESTWARD INTO THE VALLEYS. THE BEST CHANCE OF THUNDERSTORMS WILL BE ACROSS WESTERN SECTIONS OF COCHISE COUNTY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWER AND THUNDERSTORM COVERAGE WILL BEGIN TO DIMINISH SOMEWHAT. AS THIS HAPPENS...EXPECT HOT DAYTIME TEMPERATURES MOST OF THE WEEK. AFTERNOON HIGHS MAY NEAR RECORD LEVELS IN SOME LOCATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Aug 6, 2:23 PM MST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 223 PM MST MON AUG 6 2012 AZZ502-503-515-062215- BABOQUIVARI MOUNTAINS INCLUDING KITT PEAK AZ-TOHONO O'ODHAM NATION INCLUDING SELLS AZ-UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- 223 PM MST MON AUG 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PIMA COUNTY UNTIL 315 PM MST... AT 216 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF SELLS...MOVING NORTHWEST AT 15 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...SELLS...LITTLE TUCSON... ARTESA...COWLIC AND SAN ISIDRO. LAT...LON 3186 11210 3205 11173 3177 11146 3163 11187 TIME...MOT...LOC 2123Z 139DEG 14KT 3181 11187 SMR
Special weather statement, Aug 6, 4:41 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 441 PM MST MON AUG 6 2012 AZZ501-502-070045- TOHONO O'ODHAM NATION INCLUDING SELLS AZ-WESTERN PIMA COUNTY INCLUDING AJO/ORGAN PIPE CACTUS NATIONAL MONUMENT AZ- 441 PM MST MON AUG 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PIMA COUNTY UNTIL 545 PM MST... AT 432 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 20 MILES NORTHEAST OF ORGAN PIPE NATIONAL MONUMENT...OR 41 MILES WEST OF SELLS...MOVING NORTHWEST AT 20 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...ORGAN PIPE NATIONAL MONUMENT...AJO...HICKIWAN...KUAKATCH...CHARCO 27...GUNSIGHT AND WHY. LAT...LON 3250 11293 3250 11222 3177 11242 3195 11303 TIME...MOT...LOC 2341Z 120DEG 24KT 3215 11259 GL
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 5:21 PM MST | Special Weather Statement | TWC | Santa Cruz | 39 min |
| Aug 5, 5:55 PM MST | Special Weather Statement | TWC | 50 min | |
| Aug 5, 6:08 PM MST | Severe Thunderstorm Warning | TWC | Pima | 52 min |
| Aug 5, 6:26 PM MST | Areal Flood Advisory | TWC | Pima | 94 min |
| Aug 5, 6:56 PM MST | Severe Thunderstorm Warning | TWC | Pima | 49 min |
| Aug 5, 6:58 PM MST | Severe Thunderstorm Warning | TWC | Pima | 24 min |
| Aug 5, 7:11 PM MST | Dust Storm Warning | TWC | Pima, Pinal | 86 min |
| Aug 5, 7:32 PM MST | Special Weather Statement | TWC | Pinal | 43 min |
| Aug 5, 7:48 PM MST | Special Weather Statement | TWC | Cochise | 27 min |
| Aug 6, 2:23 PM MST | Special Weather Statement | TWC | Pima | 52 min |
| Aug 6, 4:56 PM MST | Severe Thunderstorm Warning | TWC | Pima | 34 min |
Nearby
Special Weather Statements in Arizona, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.